Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
127 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What is the side effect of Sulpitac 50mg ?

My brother s son inlaw having Sulpitac 50mg since the last 2 years for Mania . He has no interest in sex. Is it a side effect of medicine? what is the remedy?
Tue, 23 Jul 2013
Report Abuse
Question is related to
Diseases and Conditions ,   ,  
Medical Topics
Addiction Medicine Specialist 's  Response
Hi,

It is possible that loss of interest in sex is due to a side effect of Sulpitac. Sulpitac raises serum prolactin level which causes sexual dysfunction. Get his blood tested for serum prolactin level. If the level if higher than normal, consult his doctor with the report. Two things can be done. Sulpitac can be replaced with another medicine or another medicine like aripiperazole can be added to Sulpitac. If the level is normal, then he needs assessment for other causes of loss of libido.

Hope this helps. Best wishes.
I find this answer helpful
General & Family Physician Dr. Ramesh M.Vachharajani's  Response
Hi,Nasir,
Thanks for query,
Sulpitac has got side effect of having sexual dysfunction but in comparison with other drugs it ha got less effect on sexual dysfunction.
Consult psychiatrist and discuss for giving another drug.
Ok and bye.
I find this answer helpful
General & Family Physician Dr. Pavan Kumar Gupta's  Response
Hello.Welcome.SULPITAC causes interference in ejaculation and orgasm but this dose of 50 mg is small to cause this side effect or even have any worthwhile favorable action on his mania.You must consult a psychiatrist for the review of entire situation.Good luck.
I find this answer helpful
Pediatrician Dr. Suryakanta Baraha's  Response
hi,
welcome to hcm
thanks for the query
on long term it can cause weight gain, insomnia
may cause sexual dysfunction
there may be sensations of inner restlessness that manifests itself with an inability to sit still or remain motionless
rarely cardiac side effects
take care
I find this answer helpful
Psychiatrist Dr. Kumar Gaurav's  Response
sulpitac can cause sexual side effects .Hyperprolactinaemia may occur in patients receiving amisulpride at low dose of 50 mg/day and results in galactorrhoea, amenorrhea and sexual dysfunction. one thing is important that what is the exact sexual side effect in this patient.
loss of libido can be the part of illness itself. if the side effect is due to medicines.. it should be changed.
The symptom ameliorates on withdrawing the drug, switching to non-prolactin-elevating drugs (LIKE clozapine, olanzapine, quetiapine, aripiprazole, or ziprasidone) , and timely management with dopamine agonist like BROMOCRIPTINE
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hi Doctor , my wife is having sulpitac 50mg daily last 8 years, is an side effects in her pregnancy.

Recent questions on  Prolactin

doctor1 MD

hi doctor, i m 25 yrs old. i have irregular period problem...went to gyneac, she took some test. she said everything is normal try for 2 ,3 months...

doctor1 MD

Hello Doctor

I am 42 years old, 190 cm height, 85 kg weight, and married. I have one testicle (left one, on my left hand), when I was a baby the...

doctor1 MD

hi I was dx with MS last march but I also have a problem with small amounts of breast milk and very irregular menstrual periods, I was wondering if...

doctor1 MD

I am currently taking bromocriptine for high prolactin levels and pituitary gland about 8mm. I have noticed a smell coming from my vagina which...

doctor1 MD

I had a zit in my left nipple. I squeezed it and puss came out. I never knew you could get a zit in your nipple?!?! Is that ok?

doctor1 MD

Hi Sir, I hope you remember me ! My father got pituatory macrodenema surgery 3 and half years back. Its because of prolactin production and the...

doctor1 MD

Hi,my periods are delayed for 2 months. I took a bhcg on 2nd Nov and 15th Nov, it is negative. TVs shows pcos , I took primolut from 5th till 10th...